Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 28, 2021Telfair County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 28, 2021, 5:33 PM EDT for Telfair County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 5:33 PM EDT (21:33 UTC)
Expired
Jul 28, 2021, 6:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Telfair County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

141 
WWUS82 KFFC 282133
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT Wed Jul 28 2021
 
GAZ108>110-282200-
Telfair GA-Wilcox GA-Dodge GA-
533 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR...SOUTHEASTERN WILCOX AND
SOUTHERN DODGE COUNTIES UNTIL 600 PM EDT...

At 533 PM EDT...a line of strong thunderstorms was along a line
extending from near Rhine to near Horse Creek Wma...and moving south
at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of these storms include
Milan, Rhine, Jacksonville, Temperance, Browning, China Hill, Five
Points, Horse Creek Wma and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3178 8303 3181 8309 3181 8314 3182 8314
      3185 8318 3185 8331 3187 8337 3212 8318
      3191 8268 3186 8276 3185 8279 3184 8279
      3182 8284 3178 8286 3178 8289 3179 8290
      3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 2133Z 003DEG 11KT 3199 8313 3184 8281 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:21 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 28, 3:21 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Wed Jul 28 2021

.SHORT TERM /Tonight through Thursday Night/...

High pressure aloft will be nudging into portions of the area
today, bringing some drier air to portions of northern Georgia.
This will mean slim chances for showers and thunderstorms across
northern Georgia with chances for showers and thunderstorms across
central Georgia this afternoon and evening. Temperatures are
expected to heat up quickly with forecast high temperatures in the
mid to upper 90s across northern Georgia with lower 90s further
south. We don't have a Heat Advisory in effect this afternoon, but
some isolated spots across central Georgia will likely reach heat
index values around 105 degrees. Regardless, those who will be
outside should make sure to take precautions against the heat and
practice good heat safety. Overnight temperatures are forecast to
be in the 60s across far NE GA with 70s elsewhere.

By Thursday afternoon, mid level high pressure will have pushed
enough drier air into the area to nearly eliminate pops across the
area aside from a slight chance of showers and thunderstorms across
the far southern tier. High temperatures on Thursday will be some of
the warmest temperatures we have seen recently with widespread upper
90s expected across the area. As of the current forecast, there are
some isolated spots with heat index values around 105 degrees but
we aren't meeting the criteria widespread, so will hold off on
any Heat Advisory issuance. We will continue to monitor heat index
values if it becomes necessary.

Reaves

&&

.LONG TERM /Friday through Wednesday/...

Northern hemisphere is locked into a very stagnant overall long wave
pattern with numerous omega and rex blocks located throughout the
hemisphere in the long term forecast. A ridge is expected to remain
over the west coast and continue to amplify throughout the entirety
of the long term forecast. Amplification of that ridge will allow
for similar amplification of a broad trough located over the eastern
CONUS. Several shortwaves associated with PV anomalies will rotate
through this as it amplifies, bringing with them attendant sfc
cyclones and "cold" fronts, with big emphasis on the quotes for this
time of year.

Friday looks to be yet another warm day in our streak of warm days.
A shortwave rotates through the base of the large eastern trough,
but trough is too far north and cooler air noted at 925mb stalls
before reaching the CWA. Airmass in place over the CWA will already
be primed in many ways for heat after days of little movement.
Subsidence is noted through a large portion of the column in model
based soundings with a deep mixed layer at the surface, with little
in the way of cloud cover expected, all recipes for very warm temps.
Ample moisture is expected to be in place, which will only
exacerbate heat indices. Saturday looks to be similar as the next
shortwave axis does not push by until Sunday morning. Highs on each
day look to push into the mid 90s in north GA and the metro to even
the 100s across central GA, bringing heat indices well into the
100s. Both these days will need to be monitored for potential heat
advisory issuances, with the most likely areas being across central
GA, especially given antecedent conditions and lows only falling
into the mid 70s.

A few caveats to consider with this heat - the first is that longer
range models can struggle to properly mix out the boundary layer, so
moisture may not be as "vigorous" as what is currently projected.
This would aid in keeping our overall "feels like" temperatures
down. Another is potential rainfall and cloud cover, as it is well
known that global guidance can struggle with our summertime diurnal
convection. With the moisture that will be around, and several days
of mixing, Saturday may be the most likely of these two days to see
some afternoon storms pop. Even if these do occur, it will still be
very warm and humid, and will have been for several days, so the
messaging around the heat really shouldn't change a whole lot, just
the actual size of the numbers.

Sunday sees front push into the area, bringing with it some of the
best chances for rainfall, which models are in very good agreement
about. With this will come a relief from heat in north GA, though
central GA may have one last day to suffer with temperatures "only"
reaching into the mid 90s until rain/cloud cover rolls in. A bit of
a pattern change, at least for our area, may be in store after, as
we begin to get more of a southwestern flow aloft as shortwave goes
by. On Monday, positive PV anomaly within the broad eastern
trough digs into the eastern CONUS which will help keep our rain
chances around with aforementioned southwestern flow as well as
broader ascent. Models have a surprising amount of agreement on
the evolution beyond this, with wave break occurring on western
CONUS ridge that, combined with convectively amplifying ridge
downstream of the PV anomaly, "pinch" the anomaly off, creating a
cut-off low just to the west of the CONUS. This pattern/placement
of the low would effectively open the gulf moisture hose,
bringing plenty of rain chances with it. Still some uncertainty,
so did nudge down NBM based PoPs on Tuesday, and have mixed
feelings about 80 PoPs on Monday

Lusk

&&

.AVIATION...
18Z Update...
Mainly VFR conditions across the area with some sct MVFR cigs
which should improve to VFR. SHRA/TSRA possible at MCN/CSG this
afternoon so have included VCSH at those sites. IFR cigs and vsby
restrictions due to fog will be possible overnight at MCN/CSG
after about 08Z. Otherwise, winds this afternoon will be NW/N
around 3-8kts with light/calm winds overnight before picking back
up with W winds 3-7kts on Thursday.

//ATL Confidence...18Z Update...
High confidence on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  96  74  98 /   5   5   0  20
Atlanta         74  96  75  97 /   5   5   5  10
Blairsville     67  91  69  90 /   5   5   5  30
Cartersville    71  97  73  98 /   5   0   5  10
Columbus        75  97  75 100 /  20  10   5  10
Gainesville     72  95  74  96 /   5   5   0  20
Macon           74  97  74 100 /  20   5   5  10
Rome            70  98  73  98 /   0   0   5  10
Peachtree City  72  97  73  98 /  10   5   5  10
Vidalia         73  94  76  98 /  30  10   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Reaves
LONG TERM....Lusk
AVIATION...Reaves
Hazardous weather outlook, Jul 28, 3:10 PM EDT, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
310 PM EDT Wed Jul 28 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
310 PM EDT Wed Jul 28 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Near advisory level heat will be possible this afternoon across
much of central Georgia with a slight chance of thunderstorms.
Some storms could become strong with heavy rainfall, gusty winds
and frequent lightning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Hot and humid conditions with heat index values of 100 to 110 are
likely again on Friday and Saturday.

Isolated thunderstorms will return to the area Saturday afternoon
through Tuesday. Any storms could become strong with heavy rain,
gusty winds and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 28, 4:33 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
433 PM EDT Wed Jul 28 2021

GAZ097-098-111>113-282100-
Toombs GA-Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
433 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...WHEELER...TREUTLEN...
MONTGOMERY AND SOUTHEASTERN LAURENS COUNTIES UNTIL 500 PM EDT...

At 432 PM EDT...a line of strong thunderstorms was along a line
extending from Rockledge to near Santa Claus...and moving southwest
at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lyons, Soperton, Alamo, Mount Vernon, Vidalia, Glenwood, Uvalda,
Ailey, Higgston, Santa Claus, Alston, Tarrytown, Ohoopee, New Branch,
Lothair, Cedar Grove, Rockledge, Barnhill, McNatt Falls and South
Thompson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3194 8228 3195 8231 3193 8231 3194 8238
      3196 8238 3195 8239 3197 8244 3196 8250
      3195 8248 3195 8249 3196 8255 3231 8303
      3251 8268 3231 8235 3229 8235 3229 8233
      3222 8221 3216 8218 3191 8223
TIME...MOT...LOC 2032Z 043DEG 18KT 3242 8271 3214 8231

WIND...40MPH
Special weather statement, Jul 28, 4:51 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT Wed Jul 28 2021

GAZ061-073-074-084-282115-
Wilkinson GA-Washington GA-Baldwin GA-Hancock GA-
451 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILKINSON...
WASHINGTON...SOUTHEASTERN BALDWIN AND SOUTHERN HANCOCK COUNTIES UNTIL
515 PM EDT...

At 450 PM EDT...a line of strong thunderstorms was along a line
extending from near Hebron to near Tennille...and moving southwest at
25 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Milledgeville, Sandersville, Davisboro, Tennille, Harrison, Oconee,
Deepstep, Riddleville, Coopers, Linton, Pancras, Scottsboro and
Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3278 8267 3280 8269 3277 8277 3279 8277
      3281 8280 3279 8285 3295 8335 3315 8303
      3304 8260 3302 8255 3300 8254
TIME...MOT...LOC 2050Z 058DEG 23KT 3300 8303 3295 8278

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 28, 5:06 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Wed Jul 28 2021

GAZ097-109>113-282130-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-Laurens GA-Dodge GA-
506 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...WHEELER...
TELFAIR...SOUTHERN MONTGOMERY...SOUTHEASTERN LAURENS AND SOUTHEASTERN
DODGE COUNTIES UNTIL 530 PM EDT...

At 506 PM EDT...a line of strong thunderstorms was along a line
extending from near Alamo to near Grays Landing...and moving
southwest at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Alamo, Mount Vernon, Helena, Lumber City, Glenwood, Milan,
Uvalda, Scotland, Alston, Jacksonville, Towns, Horse Creek Wma,
Spring Hill, Cedar Grove, McNatt Falls, Jay Bird Springs, English
Eddy, Cedar Crossing and Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3179 8297 3196 8318 3231 8284 3202 8226
      3195 8239 3197 8248 3196 8250 3195 8248
      3195 8249 3196 8252 3196 8255 3192 8263
      3192 8268 3190 8269 3186 8276 3186 8278
      3184 8279 3178 8289 3179 8290 3178 8292
TIME...MOT...LOC 2106Z 022DEG 20KT 3219 8278 3195 8240

WIND...40MPH
Special weather statement, Jul 28, 5:19 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT Wed Jul 28 2021

GAZ074-084-085-097-282145-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
519 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHWESTERN
WASHINGTON...NORTHWESTERN JOHNSON AND NORTHERN LAURENS COUNTIES UNTIL
545 PM EDT...

At 519 PM EDT...a line of strong thunderstorms was along a line
extending from near McIntyre to 6 miles east of Oconee...and moving
southwest at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Irwinton, Gordon, Ivey, McIntyre, Toomsboro, Oconee and Tuckers
Crossroad.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3263 8292 3278 8334 3283 8337 3297 8325
      3298 8321 3297 8318 3298 8317 3299 8318
      3298 8311 3295 8308 3297 8307 3289 8269
TIME...MOT...LOC 2119Z 047DEG 21KT 3289 8315 3283 8286

WIND...40MPH
Special weather statement, Jul 28, 5:31 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT Wed Jul 28 2021

GAZ102-103-282200-
Stewart GA-Webster GA-
531 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART AND WESTERN
WEBSTER COUNTIES UNTIL 600 PM EDT...

At 530 PM EDT...a line of strong thunderstorms was along a line
extending from Richland to Leveretts...and moving south at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Lumpkin, Preston, Richland, Weston, Troutman, Kimbrough, Westville,
Brooklyn, Centerpoint and Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8467 3193 8468 3193 8469 3192 8469
      3192 8477 3193 8477 3211 8485 3221 8464
      3194 8448 3192 8452
TIME...MOT...LOC 2130Z 012DEG 11KT 3211 8465 3194 8458

WIND...40MPH
Special weather statement, Jul 28, 5:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
533 PM EDT Wed Jul 28 2021

GAZ108>110-282200-
Telfair GA-Wilcox GA-Dodge GA-
533 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR...SOUTHEASTERN WILCOX AND
SOUTHERN DODGE COUNTIES UNTIL 600 PM EDT...

At 533 PM EDT...a line of strong thunderstorms was along a line
extending from near Rhine to near Horse Creek Wma...and moving south
at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Milan, Rhine, Jacksonville, Temperance, Browning, China Hill, Five
Points, Horse Creek Wma and Workmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3178 8303 3181 8309 3181 8314 3182 8314
      3185 8318 3185 8331 3187 8337 3212 8318
      3191 8268 3186 8276 3185 8279 3184 8279
      3182 8284 3178 8286 3178 8289 3179 8290
      3178 8292 3179 8298 3178 8299
TIME...MOT...LOC 2133Z 003DEG 11KT 3199 8313 3184 8281

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:18 PM EDTSpecial Weather StatementFFCBleckley, Johnson, Laurens, Twiggs27 min
Jul 27, 8:20 PM EDTSpecial Weather StatementFFCMontgomery25 min
Jul 27, 8:48 PM EDTSpecial Weather StatementFFCLaurens, Treutlen27 min
Jul 27, 9:15 PM EDTSpecial Weather StatementFFCTreutlen30 min
Jul 27, 9:22 PM EDTSpecial Weather StatementFFCWheeler23 min
Jul 28, 4:07 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen23 min
Jul 28, 4:10 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington35 min
Jul 28, 4:33 PM EDTSpecial Weather StatementFFCMontgomery, Toombs, Treutlen, Wheeler27 min
Jul 28, 4:51 PM EDTSpecial Weather StatementFFCWashington24 min
Jul 28, 5:06 PM EDTSpecial Weather StatementFFCTelfair, Wheeler24 min
Jul 28, 5:19 PM EDTSpecial Weather StatementFFCWilkinson26 min
Jul 28, 5:31 PM EDTSpecial Weather StatementFFCWebster29 min
Jul 28, 6:00 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox30 min
Jul 28, 6:39 PM EDTSpecial Weather StatementFFCWilcox36 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.